Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 331, NWS Goodland, KS

August 8, 2015Greeley County, Kansas; Cheyenne County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 8, 2015, 7:30 PM MDT for Greeley County, Kansas; Cheyenne County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2015, 7:30 PM MDT (01:30 UTC)
Expired
Aug 8, 2015, 8:30 PM MDT
In force
60 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cheyenne County, CO, Greeley County, KS

The radar

The Goodland radar (KGLD), 93 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.5 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WUUS53 KGLD 090130
SVRGLD
COC017-KSC071-090230-
/O.NEW.KGLD.SV.W.0331.150809T0130Z-150809T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
730 PM MDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
  WESTERN GREELEY COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 830 PM MDT

* AT 729 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TOWNER...OR
  19 MILES WEST OF TRIBUNE...MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN CHEYENNE AND WESTERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3833 10204 3862 10205 3861 10231 3875 10232
      3872 10205 3870 10204 3870 10188 3868 10172
      3831 10197
TIME...MOT...LOC 0129Z 203DEG 15KT 3842 10211 

HAIL...1.25IN
WIND...60MPH
 
$$

HUSTED
3 follow-up statements
731 
WWUS53 KGLD 090147
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
747 PM MDT SAT AUG 8 2015

COC017-KSC071-090230-
/O.CON.KGLD.SV.W.0331.000000T0000Z-150809T0230Z/
CHEYENNE CO-GREELEY KS-
747 PM MDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES...

AT 747 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF SHERIDAN LAKE TO TOWNER...MOVING
NORTHEAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3840 10204 3862 10205 3861 10231 3875 10232
      3872 10205 3870 10204 3870 10188 3868 10172
      3842 10196
TIME...MOT...LOC 0147Z 218DEG 15KT 3849 10223 3848 10207 

HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
893 
WWUS53 KGLD 090200
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
800 PM MDT SAT AUG 8 2015

COC017-KSC071-090230-
/O.CON.KGLD.SV.W.0331.000000T0000Z-150809T0230Z/
CHEYENNE CO-GREELEY KS-
800 PM MDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES...

AT 759 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SHERIDAN LAKE TO 6 MILES NORTH OF
TOWNER...MOVING NORTH AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN CHEYENNE AND NORTHWESTERN GREELEY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3846 10204 3862 10205 3861 10231 3875 10232
      3872 10205 3870 10204 3870 10187
TIME...MOT...LOC 0159Z 201DEG 23KT 3857 10220 3856 10204 

HAIL...1.50IN
WIND...60MPH
 
$$

HUSTED
622 
WWUS53 KGLD 090227
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
827 PM MDT SAT AUG 8 2015

COC017-KSC071-090237-
/O.EXP.KGLD.SV.W.0331.000000T0000Z-150809T0230Z/
CHEYENNE CO-GREELEY KS-
827 PM MDT SAT AUG 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHEYENNE AND
NORTHWESTERN GREELEY COUNTIES WILL EXPIRE AT 830 PM MDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3846 10204 3862 10205 3861 10231 3875 10232
      3872 10205 3870 10204 3870 10187
TIME...MOT...LOC 0225Z 203DEG 15KT 3857 10220 3856 10204 

$$

HUSTED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:51 PM MDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 8, 4:51 PM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
451 PM MDT SAT AUG 8 2015

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
ISSUED AT 229 PM MDT SAT AUG 8 2015

EARLY AFTERNOON WV IMAGERY AND RAP H5 ANALYSIS SHOWS 595 DM RIDGE
ACROSS SOUTHERN PLAINS WITH PLUME OF PACIFIC MOISTURE STREAMING INTO
THE CENTRAL ROCKIES AND ACROSS OUR CWA. SEVERAL WEAK
RIPPLES/SHORTWAVE TROUGHS WITHIN THE H5/H7 SW FLOW ARE UPSTREAM OF
THE REGION WITH SOME ENHANCEMENT ACROSS THE HIGHER TERRAIN IN THE
CENTRAL AND SOUTHERN ROCKIES. AT THE SURFACE LOW PRESSURE EXTENDS
ACROSS EASTERN COLORADO AND SOUTHWEST KANSAS. STATIONARY/WARM
FRONT IS CURRENTLY JUST OVER THE SOUTHEAST PORTIONS OF OUR CWA.

THIS AFTERNOON-TONIGHT...BAROCLINIC ZONE EXTENDING ACROSS SE CWA AND
ACROSS EASTERN COLORADO WILL ACT AS FOCUS FOR INITIATION NEAR OUR CWA
AS HEIGHT FALLS AND INCREASING ISENTROPIC ASCENT MOVES SOUTH OF
INTERSTATE 70. STRONGEST PRECIP SIGNAL IS ALONG STATIONARY FRONT IN
THE SOUTH...ESPECIALLY BY ARW/HRRR. RAP ANALYSIS SHOWS CAPE VALUES
ALREADY AROUND 4000 J/KG IN THE SOUTHEAST...WITH EFFECTIVE BULK
SHEER VALUES IN EXCESS OF 40KT. WHILE THERE IS SOME LOW LEVEL
VEERING...OVERALL SEVERE INDICES FAVOR DAMAGING WINDS AND LARGE
HAIL WITH ON A SMALL THREAT FOR TORNADOS WITHIN PROXIMITY TO MAIN
TROUGH AXIS. VERY MOIST AIR MASS...THE POSSIBILITY FOR BACKBUILDING
ALONG FRONTAL ZONE...AND STORM MOTIONS GENERALLY LESS THAN 20KT WILL
TEND TO SUPPORT POTENTIAL FOR LOCALIZED FLASH FLOODING. HI RES
GUIDANCE IS INDICATING POTENTIAL FOR THUNDERSTORMS TO FORM INTO ONE
OR SEVERAL SMALL MCS CLUSTERS ACROSS THE SOUTHERN PART OF THE
FORECAST AREA. EARLIER GUIDANCE WAS SHOWING THIS SPREADING AS FAR
NORTH AS THE I-70 CORRIDOR.

WITH LINGERING WAA ACROSS THE SE CWA...ALONG WITH SEVERAL MORE
WEAK SHORTWAVES PASSING THROUGH THE REGION...SE PORTIONS OF THE
FORECAST AREA COULD CONTINUE TO SEE SHOWER/THUNDERSTORM ACTIVITY
LINGER THROUGH SUNDAY MORNING. TREND WILL BE FOR DECREASING
INSTABILITY...SO SEVERE THREAT SHOULD BE LIMITED TO JUST THE
EVENING HOURS. VERY MOIST AIR MASS AND LIGHT WINDS WILL ALSO TEND
TO SUPPORT POTENTIAL FOR FOG/STRATUS TO REDEVELOP BY SUNRISE.

SUNDAY...WITH WEAK FORCING AND LINGERING FRONT IN OUR SE...THERE
WILL BE THE POTENTIAL FOR SHOWERS/THUNDERSTORMS THROUGH MIDDAY. NAM
SHOWS INCREASING FORCING BY LATE MORNING EARLY AFTERNOON AS A
STRONGER TROUGH DIGS INTO THE NORTHERN PLAINS. OTHER GUIDANCE IS NOT
QUITE AS FAR SOUTH...PRIMARILY FAVORS THE SOUTHER PARTS OF OUR CWA
FOR BEST THUNDERSTORM CHANCES. THERE SHOULD BE ENOUGH
INSTABILITY/SHEER IN THE AFTERNOON TO SUPPORT AT LEAST A FEW MORE
ORGANIZED THUNDERSTORMS. LOW CONFIDENCE IN HI TEMP FORECAST AS (LIKE
TODAY) TEMPS WILL BE HIGHLY DEPENDENT ON STRATUS CLEARING AND TIMING
OF THUNDERSTORM ACTIVITY. THE AIR MASS ADVERTISED OVER THE CWA WITH
AVERAGE MIXING WOULD SUPPORT SEASONAL HIGHS IN THE UPPER 80S/LOWER
90S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 306 PM MDT SAT AUG 8 2015

FORECAST PROBLEM WILL BE CONTINUED THUNDERSTORM CHANCES. SATELLITE
IS SHOWING AN AMPLIFIED AND MOSTLY PROGRESSIVE FLOW FROM THE PACIFIC
INTO NORTH AMERICA. THIS FLOW BECOMES MORE OF A SPLIT WITH THE
TROUGHS OVER THE WESTERN AND EASTERN PORTIONS OF THE COUNTRY. OLD
CUTOFF LOW IS NOW BEING EJECTED INTO THE NORTH CENTRAL PORTION OF
THE COUNTRY. MONSOONAL MOISTURE CONTINUES TO PULLED UP INTO THE
REGION WITH EMBEDDED SHORTWAVE TROUGHS WITHIN THIS FLOW. AIR MASS
REMAINS MOIST THROUGH A SIGNIFICANT DEPTH.

AT JET LEVEL...THE GFS FOLLOWED BY THE NAM/CANADIAN WERE INITIALLY
DOING THE BEST HERE. AT MID LEVELS...MODELS WERE CLOSE WITH THE
GFS/CANADIAN/UKMET DOING SLIGHTLY BETTER. THE SREF AND NAM WERE
DOING THE BEST ON THE SURFACE WIND AND PRESSURE FIELD. MODELS WERE
HAVING A LITTLE TROUBLE ON THE LOW LEVEL THERMAL FIELD...THEY TENDED
TO BE TOO COOL. OVERALL WOULD HAVE TO GIVE A SLIGHT EDGE TO THE NAM
AND SREF.

SUNDAY NIGHT...LOOKS LIKE SOME WEAK BOUNDARY SAGS SOUTH ACROSS THE
AREA. MODELS ARE A LITTLE FASTER IN TAKING THE INITIAL SHORTWAVE
THROUGH ALTHOUGH THERE IS NOT VERY GOOD AGREEMENT IN THAT. MODELS
WANT TO BRING ANOTHER SHORTWAVE IN NORTHWEST FLOW DURING THE
OVERNIGHT HOURS WITH ALSO NOT A LOT OF AGREEMENT. RIGHT REAR
QUADRANT AFFECTS THE FAR NORTHERN PORTION OF THE AREA. WILL KEEP THE
SLIGHT TO LOW CHANCE POPS WITH A GRADUAL DECREASE THROUGH THE NIGHT.
LOOKS LIKE THERE WILL BE MAINLY STRATUS WITH NOT AS GOOD OF A CHANCE
OF FOG.

MONDAY/MONDAY NIGHT...RIDGE BEGINS TO BUILD INTO THE AREA WITH THE
UPPER JET BEING PUSHED FURTHER NORTH AWAY FROM THE AREA. AREA IS IN
POST FRONTAL UPSLOPE REGIME. RIDGING ALOFT LOOKS A LITTLE STRONGER
AND FURTHER WEST DURING THE DAY THAN WAS SHOWN YESTERDAY SO WILL
PUSH THE POPS FURTHER WEST. WILL HAVE SOME CLOUD COVER TO START THE
DAY WITH A COOLER AIR MASS AND UPSLOPE WINDS PRESENT THROUGH THE DAY
SO WILL DEFINITELY BE COOLER.

700 MB RIDGE MOVES A LITTLE TO THE EAST DURING THE NIGHT WITH
INCREASING LIFT COMING IN FROM THE SOUTHWEST. SO POPS SHOULD STAY
CONFINED TO THE SOUTHWEST HALF OF THE AREA WITH A GRADUAL INCREASE
THROUGH WITH STORMS NOT MOVING VERY FAST. THAT COMBINED WITH HIGH
PWS WILL SET THE STAGE MODERATE TO LOCALLY HEAVY RAINFALL.

TUESDAY...ABOVE MENTIONED SHORTWAVE RIDGE AND TROUGH CONTINUE TO
MOVE SLOWLY EAST THROUGH THE DAY. MOIST AIR MASS REMAIN IN PLACE
WITH INCREASING LIFT. IT IS POSSIBLE THAT THERE COULD BE SOME
PRECIPITATION AT THE BEGINNING AND THEN IT SHOULD GRADUALLY
INCREASE IN COVERAGE AND INTENSITY. SO HAVE THE HIGHER POPS IN THE
AFTERNOON.

EASTERLY WINDS...CLOUD COVER AND DEVELOPING PRECIPITATION SHOULD
KEEP TEMPERATURES SHOULD KEEP TEMPERATURES FROM WARMING VERY MUCH.

TUESDAY NIGHT THROUGH SATURDAY...DETERMINISTIC AND ENSEMBLE OUTPUT
IN BETTER AGREEMENT IN REGARDS TO THE EVOLUTION OF THE UPPER
PATTERN. ESSENTIALLY MODELS BUILD THE RIDGE...NOW CENTERED TO OUR
SOUTH...FURTHER TO THE WEST AND NORTH. THE DIFFERENCES INCREASE A
LITTLE TOWARD THE END OF THE PERIOD BUT NOT AS BAD AS YESTERDAY. THE
CENTER OF THE RIDGE WILL BE NEAR THE FOUR CORNERS REGION LEAVING A
WEAKER NORTHERLY FLOW OVER THE AREA.

IN THIS PATTERN WOULD ANTICIPATE THE SUBTROPICAL MOISTURE TO BE ABLE
TO ROTATE AROUND THE RIDGE WITH WEAK/SUBTLE SHORTWAVES ROTATING
AROUND IT. WPC PROGS SHOW A PERSISTENT FRONTAL BOUNDARY ALONG OR
OVER THE WESTERN PORTION OF THE AREA UNTIL THE LAST DAY WHEN A DRY
LINE/SURFACE TROUGH SETS UP IN THE SAME PLACE. WITH VERY SUBTLE
FEATURES...I CANNOT RULE OUT CHANCES FOR THUNDERSTORMS ALMOST EVERY
PERIOD.

SO ANY SLIGHT CHANCE TO LOW CHANCE POPS TO DRY CONDITIONS DO NOT
SEEM UNREASONABLE DEPENDING ON HOW THE DETAILS WORK OUT. SO ONCE
AGAIN DID NOT MAKE ANY CHANGES TO WHAT THE CRH_INIT GAVE ME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 440 PM MDT SAT AUG 8 2015

VFR CONDITIONS WILL CONTINUE THIS EVENING FOR KGLD AND KMCK. A
SHORTWAVE MOVING THROUGH THE REGION WILL BRING A SLIGHT CHANCE OF
A THUNDERSTORM TO KGLD THIS EVENING WITH A LESSER CHANCE AT KMCK.
OVERNIGHT BOUNDARY LAYER MOISTURE INCREASES TO THE POINT THAT
STRATUS AND FOG AND RESULTING MVFR CONDTIONS CAN BE EXPECTED AT
KGLD. CIGS AT KMCK SHOULD NOT BE AS LOW AS KGLD BUT WILL STILL BE
MVFR. VFR CONDITIONS RETURN BY LATE SUNDAY MORNING AND CONTINUE
THROUGH THE AFTERNOON.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...DR
LONG TERM...BULLER
AVIATION...FS
Hazardous weather outlook, Aug 8, 2:47 PM MDT, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MDT SAT AUG 8 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-092100-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
247 PM MDT SAT AUG 8 2015 /347 PM CDT SAT AUG 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON ACROSS
EASTERN COLORADO AND WESTERN KANSAS...WITH COVERAGE INCREASING
OVER NORTHWEST KANSAS AS ACTIVITY SPREADS NORTHEAST. THE BEST
CHANCE FOR SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF
INTERSTATE 70. THE MAIN THREATS WITH ANY STORMS THAT BECOME SEVERE
ARE DAMAGING WINDS UP TO 70 MPH...LARGE HAIL IN EXCESS OF 2
INCHES...AND HEAVY RAIN THAT MAY PRODUCE LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY FROM
SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR SEVERE
THUNDERSTORMS DURING THESE PERIODS WILL BE SUNDAY AFTERNOON AND
EVENING WITH LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAINFALL THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 8, 5:34 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
534 PM MDT SAT AUG 8 2015

KSZ027-028-090000-
WALLACE KS-LOGAN KS-
534 PM MDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WALLACE AND WEST
CENTRAL LOGAN COUNTIES UNTIL 600 PM MDT/700 PM CDT/...

AT 534 PM MDT /634 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 4 MILES NORTHWEST OF WALLACE...OR 6 MILES NORTHEAST OF
SHARON SPRINGS...MOVING EAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHARON SPRINGS AND WALLACE.

LAT...LON 3890 10177 3905 10173 3905 10141 3882 10140
TIME...MOT...LOC 2334Z 278DEG 26KT 3895 10165

HUSTED
Special weather statement, Aug 8, 5:49 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
649 PM CDT SAT AUG 8 2015

KSZ042-090015-
WICHITA KS-
649 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
715 PM CDT...

AT 649 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES NORTHWEST OF DEERFIELD...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LYDIA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3838 10126 3836 10113 3826 10113 3827 10133
TIME...MOT...LOC 2349Z 209DEG 21KT 3818 10125

HUSTED
Local storm report, Aug 8, 5:53 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
553 PM MDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     STRATTON NE             40.15N 101.23W
08/07/2015  E100 MPH         HITCHCOCK          NE   NWS STORM SURVEY

            WIDESPREAD AND MAJOR TREE DAMAGE THROUGHOUT TOWN
            CONSISTENT WITH AN INTENSE DOWNBURST. 12-18 INCH DIAMETER
            TREES SNAPPED AND UPROOTED. POWER OUTAGES IN TOWN AND
            SURROUNDING AREAS DUE TO UTILITY POLE DAMAGE. ONE GARAGE
            DESTROYED..ONE UNANCHORED MOBILE HOME DESTROYED...ONE
            CAMPER OVERTURNED AND DAMAGED RESULTING IN ONE FATALITY.

&&

DLF
Local storm report, Aug 8, 6:02 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
602 PM MDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND GST     PALISADE                40.35N 101.11W
08/07/2015  E95 MPH          HITCHCOCK          NE   NWS STORM SURVEY

            SIGNIFICANT TREE...UTILITY POLE AND STRUCTURAL DAMAGE
            CONSISTENT WITH AN INTENSE DOWNBURST OCCURRED IN THE
            EASTERN PORTIONS OF PALISADE AND ADJACENT AREAS SOUTH AND
            EAST OF TOWN. ONE LARGE GARAGE SOUTH OF TOWN WAS
            DESTROYED...SEVERAL IRRIGATION PIVOTS WERE
            OVERTURNED...AND GRAIN BINS WERE DAMAGED OR DESTROYED. AN
            ESTIMATED 250 UTILITY POLES THROUGHOUT THE COUNTY WERE
            EITHER SNAPPED OR PUSHED DOWN. POWER OUTAGES CONTINUE IN
            THE AREA.

&&

DLF
Special weather statement, Aug 8, 6:19 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM CDT SAT AUG 8 2015

KSZ042-090045-
WICHITA KS-
719 PM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
745 PM CDT...

AT 719 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF LEOTI TO 16
MILES SOUTHWEST OF MODOC...AND MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LYDIA AND MARIENTHAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3859 10126 3860 10113 3827 10112 3826 10140
TIME...MOT...LOC 0019Z 237DEG 35KT 3850 10123 3833 10132

HUSTED
Special weather statement, Aug 8, 7:13 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT SAT AUG 8 2015

KSZ041-090145-
GREELEY-
713 PM MDT SAT AUG 8 2015

...BRIEF TORNADOES POSSIBLE...

CONDITIONS FAVOR THE POTENTIAL FOR BRIEF TORNADOES AS STORMS DEVELOP
ACROSS THE AREA...HOWEVER AT THIS TIME IT IS UNKNOWN WHICH IF ANY
STORM WOULD PRODUCE A TORNADO. ANY TORNADOES WHICH DEVELOP ARE
EXPECTED TO POSE A LIMITED THREAT AND ARE OFTEN ASSOCIATED WITH
WEAKER STORMS AND NOT SEEN ON RADAR.

IF A TORNADO IS SPOTTED TAKE NECESSARY PRECAUTIONS TO ENSURE YOUR
SAFETY...THEN REPORT IT TO THE NATIONAL WEATHER SERVICE AT 785-899-
7119. LOCAL SPOTTERS ARE ENCOURAGED TO MONITOR RAPIDLY DEVELOPING
STORMS IN THEIR AREA.

LAT...LON 3846 10204 3848 10181 3826 10174 3826 10204
TIME...MOT...LOC 0111Z 234DEG 9KT 3835 10202

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:00 PM MDTSevere Thunderstorm WarningGLDWichita19 min
Aug 8, 6:19 PM MDTSpecial Weather StatementGLDWichita26 min
Aug 8, 7:13 PM MDTSpecial Weather StatementGLDGreeley32 min
Aug 8, 8:20 PM MDTSpecial Weather StatementGLDWallace25 min
Aug 8, 8:41 PM MDTSpecial Weather StatementGLDWallace34 min
Aug 8, 9:15 PM MDTSpecial Weather StatementGLDWallace30 min
Aug 8, 9:44 PM MDTSpecial Weather StatementGLDSherman31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.